Alert archive / Puerto Rico / Small Craft Advisories in 2012
Small Craft Advisory 41, NWS JSJ
NWS JSJ issued this small craft advisory at Oct 12, 2012, 3:45 PM CDT. It took effect at Oct 13, 2012, 2:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 12, 2012, 3:45 PM CDT (20:45 UTC)
- In effect from
- Oct 13, 2012, 2:00 PM CDT
- Expired
- Oct 12, 2012, 8:40 PM CDT
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
593 WHCA72 TJSJ 122045 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 445 PM AST FRI OCT 12 2012 ...DETERIORATING MARINE CONDITIONS EXPECTED FOR THE NEXT FEW DAYS... .APPROACHING LOW PRESSURE SYSTEM WILL BRING AN INCREASE IN WIND AND SEAS ACROSS THE OFFSHORE ATLANTIC AND CARIBBEAN WATERS STARTING ON SATURDAY...CAUSING HAZARDOUS SEAS. AMZ710-130445- /O.NEW.TJSJ.SC.Y.0041.121013T1900Z-121016T0700Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 445 PM AST FRI OCT 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 3 AM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 3 AM AST TUESDAY. * WINDS...UP TO 21 KNOTS. * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-722-725-732-130445- /O.NEW.TJSJ.SC.Y.0041.121014T0100Z-121015T1900Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 445 PM AST FRI OCT 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SATURDAY TO 3 PM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM SATURDAY TO 3 PM AST MONDAY. * WINDS...UP TO 21 KNOTS. * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
783 WHCA72 TJSJ 130140 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 940 PM AST FRI OCT 12 2012 ...TROPICAL STORM WARNING NOW IN EFFECT... .TROPICAL STORM RAFAEL...LOCATED AT LATITUDE 15.0 NORTH AND LONGITUDE 63.1 WEST IS MOVING TO THE NORTHWEST AT 10 KNOTS. THIS WILL CAUSE HAZARDOUS SEAS STARTING LATE TONIGHT THROUGH SUNDAY. AMZ710-130245- /O.CAN.TJSJ.SC.Y.0041.121013T1900Z-121016T0700Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 940 PM AST FRI OCT 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE TROPICAL STORM WARNING SUPERSEDES THE SMALL CRAFT ADVISORY...THEREFORE THE SMALL CRAFT ADVISORY WAS CANCELLED. $$ AMZ715-722-725-732-130245- /O.CAN.TJSJ.SC.Y.0041.121014T0100Z-121015T1900Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 940 PM AST FRI OCT 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE TROPICAL STORM WARNING SUPERSEDES THE SMALL CRAFT ADVISORY...THEREFORE THE SMALL CRAFT ADVISORY WAS CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 1:52 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 12, 1:52 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 252 PM AST FRI OCT 12 2012 .SYNOPSIS...TUTT ACROSS THE CENTRAL ATLANTIC INTO THE EASTERN CARIBBEAN...WITH A COUPLE OF CLOSED LOW EMBEDDED WITHIN...WILL CONTINUE TO WEAKEN AS A DEEPER TROUGH DEVELOPS FARTHER TO THE WEST AND A RIDGE ESTABLISHES TO THE EAST. BROAD AREA OF LOW PRESSURE CENTERED OVER THE EASTERN CARIBBEAN WILL CONTINUE TO MOVE NORTHWESTWARD OR NORTH-NORTHWESTWARD...REACHING THE NORTHEASTERN CARIBBEAN TOMORROW MORNING. && .DISCUSSION...TUTT ALIGNED FROM NORTHEAST TO SOUTHWEST ACROSS THE CENTRAL ATLANTIC INTO THE EASTERN CARIBBEAN WITH A CLOSED LOW MEANDERING OVER THE LOCAL AREA WILL CONTINUE TO PERSIST THROUGH AT LEAST LATE TONIGHT. THIS FEATURE WILL COMBINE WITH LOCAL EFFECTS AND AVAILABLE MOISTURE TO RESULT IN SHOWERS AND THUNDERSTORMS THROUGH THE LATE AFTERNOON HOURS FOLLOWED BY PASSING SHOWERS ACROSS EASTERN PUERTO RICO AND USVI. AFOREMENTIONED TUTT WILL CONTINUE TO WEAKEN AS A DEEPER TROUGH DEVELOPS FARTHER TO THE WEST AND A RIDGE ESTABLISHES TO THE EAST. FOR THE WEEKEND INTO THE UPCOMING WORK WEEK...THE LOCAL WEATHER FORECAST WILL BE DICTATED BY THE BROAD AREA OF LOW PRESSURE CENTERED OVER THE EASTERN CARIBBEAN WHICH IS EXPECTED TO MOVE NORTHWESTWARD OR NORTH-NORTHWESTWARD. THERE IS STILL SOME UNCERTAINTY...BUT OVERALL PERIODS OF SHOWERS AND THUNDERSTORMS COULD BE EXPECTED ACROSS PORTIONS OF THE FORECAST AREA...ESPECIALLY EASTERN PUERTO RICO AS WELL AS U.S. VIRGIN ISLANDS LATE SATURDAY AND SUNDAY AND PROBABLY INTO THE UPCOMING WORK WEEK. HOWEVER...THE FORECAST IS STILL NOT ETCHED IN STONE. ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO MONITOR THIS SYSTEM CLOSELY. && .AVIATION...PASSING SHRA AND ISOLATED TSRA WILL CONTINUE TO MOVE WEST NORTHWEST ACROSS THE FLYING AREA THIS EVENING. PERIODS OF MVFR CONDS ARE POSSIBLE AS THE SHOWERS AND THUNDERSTORMS PASS NEAR TNCM...TKPK...TIST...TISX AND AND TJSJ THIS EVENING. AFTER 13/16Z... AFTERNOON CONVECTION WILL FORM ONCE AGAIN ACROSS THE NORTH...CENTRAL AND WESTERN PR. THIS COULD RESULT IN PERIODS OF MVFR/IFR CONDITIONS IN AND AROUND TJMZ...TJBQ AND POSSIBLY TJSJ. LLVL WINDS WILL BE MAINLY EAST...AT 15-20 KTS WITH HIGHER GUSTS NEAR SHOWERS AND THUNDERSTORMS. && .MARINE...GENERALLY EXPECT WINDS OF 19 KNOTS OR LESS AND SEAS OF 6 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH TONIGHT. THEREAFTER...WINDS AND SEAS ARE GENERALLY EXPECTED TO INCREASE... AS TROPICAL DISTURBANCE MOVES CLOSER TO THE LOCAL AREA. DEPENDING ON THE TRACK AND INTENSITY OF THE AFOREMENTIONED DISTURBANCE... SMALL CRAFT ADVISORIES MAY BECOME NECESSARY FOR PARTS OF THE LOCAL WATERS AS EARLY AS SATURDAY AFTERNOON OR NIGHT AND THEN CONTINUING THROUGH SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 87 78 87 / 70 70 50 50 STT 79 88 79 88 / 70 70 50 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 72/23
Hazardous weather outlook, Oct 12, 5:33 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 633 AM AST FRI OCT 12 2012 AMZ710>745-PRZ001>013-131045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 633 AM AST FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A MID TO UPPER LEVEL TROUGH OVER THE MONA PASSAGE CONTINUES TO PROMOTE AN UNSTABLE WEATHER PATTERN ACROSS THE LOCAL ISLANDS. SCATTERED SHOWERS EMBEDDED IN THE EASTERLY TRADE WINDS WILL AFFECT MOST OF PUERTO RICO...CULEBRA AND VIEQUES TODAY. HOWEVER...THE MOST INTENSE SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP IN THE AFTERNOON MAINLY ACROSS THE CENTRAL...NORTH AND WEST SECTIONS OF PUERTO RICO. AS A RESULT...THE POTENTIAL FOR URBAN AND SMALL STREAM FLOODING WILL CONTINUE TODAY...ESPECIALLY IN AREAS OF THE NORTH AND WEST SECTIONS OF PUERTO RICO WHERE THE SOILS ARE FAIRLY SATURATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A VIGOROUS TROPICAL WAVE AND ITS ASSOCIATED LOW PRESSURE SYSTEM LOCATED NEAR SAINT LUCIA THIS MORNING...IS EXPECTED TO MOVE CLOSE TO THE NORTHEAST CARIBBEAN SATURDAY...POSSIBLY RESULTING IN ORGANIZED CONVECTION ACROSS THE FORECAST AREA DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...FLOODING AND/OR SEVERE WEATHER. AMZ715-725-VIZ001-002-131045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 633 AM AST FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A MID TO UPPER LEVEL TROUGH OVER THE MONA PASSAGE CONTINUES TO PROMOTE AN UNSTABLE WEATHER PATTERN ACROSS THE LOCAL ISLANDS. SCATTERED SHOWERS EMBEDDED IN THE EASTERLY TRADE WINDS WILL AFFECT THE U.S. VIRGIN ISLANDS TODAY. SOME RAINS COULD BE LOCALLY HEAVY AND MAY INDUCE URBAN AND GUT FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A VIGOROUS TROPICAL WAVE AND ITS ASSOCIATED LOW PRESSURE SYSTEM LOCATED NEAR SAINT LUCIA THIS MORNING...IS EXPECTED TO MOVE CLOSE TO THE NORTHEAST CARIBBEAN SATURDAY...POSSIBLY RESULTING IN ORGANIZED CONVECTION ACROSS THE FORECAST AREA DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 12:38 PM CDT | Areal Flood Advisory | JSJ | 60 min | |
| Oct 12, 1:00 PM CDT | Areal Flood Advisory | JSJ | 53 min | |
| Oct 12, 1:52 PM CDT | Areal Flood Advisory | JSJ | 89 min |
Nearby
Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.